Ohio, 2017

Tornadoes and Hail in Ohio, April 5, 2017

April 5, 2017 · NWS ILN · 41 events in 13 counties and zones

Showers and thunderstorms developed ahead of a strengthening surface low which moved from the Middle Mississippi Valley into Northwest Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$238,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Showers and thunderstorms developed ahead of a strengthening surface low which moved from the Middle Mississippi Valley into Northwest Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 5, 2:44 PM EST, 2 hours earlier.

Area forecast discussion, Apr 5, 2:44 PM EST, 2 hours before
Area Forecast Discussion
National Weather Service Wilmington OH
344 PM EDT Wed Apr 5 2017

.SYNOPSIS...
A low pressure system over the mid Mississippi Valley will move
northeast into northern Ohio tonight, bringing showers and
thunderstorms to the area. A much cooler airmass will settle
into the region Thursday into Friday with rain on Thursday
changing to snow Thursday night before tapering off on Friday. A
drier airmass and warmer temperatures will return for the
weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Low pressure was located near St. Louis MO early this afternoon,
with a warm front extending eastward through central Kentucky.
While the CWA is north of the warm front at 19Z, this warm front
is expected to lift to the north as low pressure moves
through/into southern IL/southern IN through the evening hours.

Dewpoints have already begun to increase across the area, and
this trend is expected to continue over the next several hours
with dewpoints reaching at least into the mid 50s across much
of the area by 00z. The combination of increased
moisture/instability and deep shear ahead of low pressure will
promote an increase in convective development through 21Z. An
uptick of convective coverage had already been noted across
central Kentucky and this will expand east/northeast over the
next few hours.

Convection will initially be characterized by discrete cells
/supercells/ with all types of severe weather possible. The
greatest risk area will reside across southeast IN/southwest
OH/northern KY particularly in the 5pm to 9pm time frame.
Eventually, a more linear mode may be favored as depicted by
several high resolution models. The severe risk will likely
continue across the CWA through mid evening, but should wane
later in the evening across the eastern portion of the CWA with
weaker instability.

After midnight, the low is forecast to make it into northwest
Ohio and while the severe threat should be over, some showers
are expected in association with the low.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The low will slowly move across northern Ohio Thursday before
lifting into New York state Thursday night. Wrapping around the
low, periodic showers are expected during the daytime Thursday.
In addition, a tightening pressure gradient will lead to gusty
winds. The magnitude of the jet could promote wind gusts near
wind advisory criteria but confidence is not quite high enough
to issue an advisory yet. HWO will continue to mention.

Cold advection will also settle in on Thursday, making for
cooler temperatures. And the atmosphere will cool enough where
precipitation associated with wrap around moisture will
transition from rain to snow. Accumulations around or slightly
above an inch may be possible across portions of central Ohio,
with lower amounts to the south.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Amplified mid and upper level flow pattern with large low over the
eastern Great Lakes at the beginning of the long term forecast
period. This low will translate east into New England Friday with
ongoing snow changing to rain and coming to an end. Any snow Friday
morning will be light and only expected to be a tenth or two over
ILN/s northeast counties. Breezy conditions especially early on
Friday with northwest winds of 15 to 25 kts. Temperatures to be 10
to 15 degrees below normal with highs Friday ranging from the lower
40s northeast to near 50 southwest.

Surface high pressure will build across the region on Saturday
offering dry weather. Temperatures will moderate close to normal,
ranging from the mid 50s northeast to the lower 60s southwest.

Large mid/upper level ridge to build over the region with a good
southerly low level flow developing on the back side of retreating
surface high pressure late in the weekend. This will provide
continued dry weather and a warming trend. Highs on Sunday to warm
to readings around 10 degrees above normal, ranging from the upper
60s northeast to the lower 70s southwest.

Mid level flow to back early next week ahead of trof moving into the
upper MS Vly. WAA pattern to continue with an increase in moisture.
Model solutions a little slower and will hold off on any mention of
showers until Monday night. On the warm side of the system
temperatures expect to be 10 to 15 degrees above normal, with highs
on Monday ranging from the lower 70s northwest to the mid 70s
southeast.

Will continue chance of showers and add a mention of thunder during
the day Tuesday with marginal instability indicated. Highs Tuesday
continue above normal, ranging from the upper 60s northwest to the
lower 70s southeast. High pressure to build in Wednesday drying out
the region. Temperatures will be closer to normal with highs from
the upper 50s northeast to the lower 60s southwest.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Mid clouds cover much of the area at 17Z, with the closest
thunderstorms over Indiana, but expect additional thunderstorm
development to occur in the 19-21Z time frame as the lower
levels moisten up ahead of low pressure. Confidence is
reasonably high that thunderstorms will affect all terminals
during the late afternoon and evening.

In addition to VCTS, have allowed for a 3 hour window for the
most likely time of thunderstorm occurrence for each terminal.
At this time, only have MVFR vis in the TEMPO groups, but as
storms develop and we can better pinpoint the details/impacts
at any one terminal, amendments will be issued for possible
lower vis and wind gusts.

Main convection should be east of the Columbus terminals by 03z,
then expect at least MVFR cigs to develop for the overnight
along with scattered showers. Some guidance suggests a period of
IFR cigs late tonight/early Thursday but didn't have enough
confidence to go that low.

MVFR cigs may linger well into Thursday, along with the chance
for showers. Wind gusts will also increase, perhaps at or above
35 knots particularly around the Cincinnati terminals during the
afternoon.

OUTLOOK...MVFR ceilings are likely late Thursday into Friday
with MVFR visibilities also possible. Wind gusts of 30-40 knots
will be possible Thursday afternoon into Thursday evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...BPP/AR
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...AR
AVIATION...BPP
Hazardous weather outlook, Apr 5, 2:55 PM EST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
355 PM EDT Wed Apr 5 2017

OHZ026-034-035-043>046-052>056-064-065-074-062000-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign-
Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-Hocking-
355 PM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are expected across the area during the late afternoon
and evening. A few of the storms may be severe, capable of producing
large hail, damaging wind gusts and isolated tornadoes. Heavy
rainfall could also produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts of 35 to 45 MPH are expected on Thursday afternoon into
evening.

Snow is expected Thursday night into Friday morning, with
accumulations around one inch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later this afternoon and
evening.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-060>063-070>073-
077>082-088-062000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Miami-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Ross-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
355 PM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are expected across the area during the late afternoon
and evening. Some of the storms will likely be severe, capable of
producing large hail, damaging wind gusts and tornadoes. Heavy
rainfall could also produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts of 35 to 45 MPH are expected on Thursday afternoon into
evening.

Snow is expected late Thursday night into Friday morning, with
accumulations of generally under an inch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later this afternoon and
evening.

In the hours before

Special weather statement, Apr 5, 3:49 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
449 PM EDT WED APR 5 2017

OHZ061-052115-
Montgomery OH-
449 PM EDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY COUNTY UNTIL 515 PM
EDT...

At 448 PM EDT, radar indicated a strong thunderstorm near Miamisburg,
moving northeast at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...

Locations impacted include...
Dayton, Kettering, Huber Heights, Trotwood, Miamisburg, Vandalia,
Englewood, Moraine, Oakwood, West Carrollton, Riverside, Clayton,
Union, Brookville, Germantown, New Lebanon, Farmersville, Shiloh,
Fort Mckinley and Northview.

This includes the following Interstates...
 I-70 in Ohio between mile markers 23 and 37.
 I-75 in Ohio between mile markers 45 and 64.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3991 8438 3991 8417 3989 8416 3988 8415
      3988 8413 3979 8411 3964 8421 3959 8447
      3972 8448
TIME...MOT...LOC 2048Z 223DEG 40KT 3967 8439

Hatzos
Special weather statement, Apr 5, 3:57 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
457 PM EDT WED APR 5 2017

INZ058-066-052130-
Fayette IN-Franklin IN-
457 PM EDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
FAYETTE COUNTIES UNTIL 530 PM EDT...

At 457 PM EDT, radar indicated a strong thunderstorm near Lake
Santee, moving northeast at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...

Locations impacted include...
Connersville, Glenwood, Lake Santee, Blooming Grove, Columbia,
Metamora, Bunker Hill, Laurel, Alquina, Andersonville, Hamburg,
Alpine, Nulltown, Peppertown, Everton, Buena Vista, Springersville
and Falmouth.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3975 8530 3975 8527 3966 8504 3953 8504
      3940 8515 3934 8530
TIME...MOT...LOC 2057Z 219DEG 33KT 3946 8535

Hatzos
Special weather statement, Apr 5, 4:05 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
505 PM EDT WED APR 5 2017

INZ058-059-066-052130-
Fayette IN-Union IN-Franklin IN-
505 PM EDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...UNION AND SOUTHEASTERN FAYETTE COUNTIES IN
EAST CENTRAL INDIANA UNTIL 530 PM EDT...

At 505 PM EDT, radar indicated a strong thunderstorm 7 miles north of
Brookville, moving north at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Connersville, Liberty, Salem, Waterloo, Blooming Grove, Brownsville,
Dunlapsville, Whitewater State Park, Alquina, Mounds State Recreation
Area, Billingsville, Mettel Field, Clifton, Everton and
Springersville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8490 3945 8509 3971 8516 3972 8487
TIME...MOT...LOC 2105Z 182DEG 27KT 3953 8500

Hatzos
Special weather statement, Apr 5, 4:08 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
508 PM EDT WED APR 5 2017

OHZ051-061-052145-
Montgomery OH-Miami OH-
508 PM EDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTGOMERY AND SOUTHERN
MIAMI COUNTIES UNTIL 545 PM EDT...

At 507 PM EDT, radar indicated a strong thunderstorm over Trotwood,
moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...

Locations impacted include...
Dayton, Huber Heights, Troy, Trotwood, Vandalia, Englewood, Tipp
City, West Milton, Brown, Riverside, Clayton, Union, New Lebanon,
Shiloh, Ginghamsburg, Fort Mckinley, Phoneton, Haven View, Northview
and Drexel.

This includes the following Interstates...
 I-70 in Ohio between mile markers 25 and 40.
 I-75 in Ohio between mile markers 52 and 72.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4001 8404 3998 8404 3984 8408 3983 8409
      3978 8410 3973 8421 3972 8441 4002 8432
TIME...MOT...LOC 2107Z 212DEG 30KT 3978 8431

Hatzos
Special weather statement, Apr 5, 4:36 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
536 PM EDT WED APR 5 2017

OHZ051-052-052215-
Champaign OH-Miami OH-
536 PM EDT WED APR 5 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHAMPAIGN AND
EASTERN MIAMI COUNTIES UNTIL 615 PM EDT...

At 536 PM EDT, radar indicated a strong thunderstorm over Tipp City,
moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...

Locations impacted include...
Troy, Tipp City, St. Paris, Christiansburg, Fletcher, Casstown, Haven
View and Grayson.

This includes I-75 in Ohio between mile markers 68 and 77.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4017 8393 4004 8403 4004 8404 4002 8404
      3995 8409 3996 8431 4019 8417
TIME...MOT...LOC 2136Z 204DEG 32KT 3997 8418

Hatzos

The radar

The Cincinnati radar (KILN), 80 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 6 hail, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Butler

When
April 5, 4:44 PM EST to 4:49 PM EST
Where
Butler County, 1.27 mi WSW of Oxford
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.510, -84.750

Numerous trees were knocked down in Oxford Township.

Hail, Preble

When
April 5, 5:06 PM EST to 5:09 PM EST
Where
Preble County, Gratis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.650, -84.530

Thunderstorm Wind, Preble

When
April 5, 5:06 PM EST to 5:09 PM EST
Where
Preble County, Gratis
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.650, -84.530

One tree was knocked down.

Thunderstorm Wind, Montgomery

When
April 5, 5:18 PM EST to 5:21 PM EST
Where
Montgomery County, 1.06 mi E of Johnsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
39.730, -84.400

A tin roof of a barn was pulled back.

Thunderstorm Wind, Montgomery

When
April 5, 5:18 PM EST to 5:23 PM EST
Where
Montgomery County, 1.06 mi W of New Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Amateur Radio
Coordinates
39.750, -84.400

Several large limbs were knocked down. Also pieces of a barn's tin roof were blown off.

Thunderstorm Wind, Montgomery

When
April 5, 5:32 PM EST to 5:36 PM EST
Where
Montgomery County, 2.11 mi NW of Dayton
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.770, -84.210

Dime size hail was reported as well.

Thunderstorm Wind, Greene

When
April 5, 5:36 PM EST to 5:41 PM EST
Where
Greene County, 1.27 mi WSW of Belleview Acres
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.620, -84.100

Twenty to twenty five trees were broken off high above the ground in the Sugarcreek MetroPark, just to the northeast of the Conference Road and Wilmington-Dayton Road intersection.

Thunderstorm Wind, Montgomery

When
April 5, 5:37 PM EST to 5:42 PM EST
Where
Montgomery County, (Day)cox Dayton Intl
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
39.900, -84.220

Hail, Montgomery

When
April 5, 5:38 PM EST to 5:41 PM EST
Where
Montgomery County, 0.87 mi NW of Dayton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.760, -84.190

Hail, Clermont

When
April 5, 5:41 PM EST to 5:44 PM EST
Where
Clermont County, Amelia
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.030, -84.220

Hail, Montgomery

When
April 5, 5:43 PM EST to 5:46 PM EST
Where
Montgomery County, 0.87 mi SW of Sulphur Grove
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.860, -84.110

Thunderstorm Wind, Montgomery

When
April 5, 5:43 PM EST to 5:48 PM EST
Where
Montgomery County, 0.53 mi E of Vandalia
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.880, -84.190

Thunderstorm Wind, Greene

When
April 5, 5:45 PM EST to 5:48 PM EST
Where
Greene County, 0.69 mi N of Patterson Afb
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
39.830, -84.050

Thunderstorm Wind, Greene

When
April 5, 5:49 PM EST to 5:53 PM EST
Where
Greene County, 2.61 mi NE of Fairborn
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.850, -83.990

An entire tree was uprooted in a yard on Dayton-Springfield Rd.

Tornado, Clark

When
April 5, 5:51 PM EST to 5:52 PM EST
Where
Clark County, 1.19 mi W of Enon to 1.12 mi W of Enon
Rating
EF0
Path length
0.08 mi
Path width
40 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
39.871, -83.952

The first evidence of damage occurred to a home and farm |buildings along Dayton-Springfield Road southwest of Enon.

While there were numerous homes in the area which sustained tree |damage and lightweight debris damage, the vast majority of this |damage was from straight line winds estimated at 70 mph. The wind |damage was southwest to northeast with no evidence of tornadic |winds making direct contact with the ground nor debris found on |downwind sides of buildings.

There was embedded damage to a farm home and barns where large|sections of roofing material were peeled off and lofted, causing|damage to the downwind home. There was additional roof damage to|the home and 2 additional farm buildings. The southward facing|garage door to the home was blown inward. Two combines located in|one of the outbuildings were pushed downwind, with the outbuilding|itself collapsed.

Where there was evidence of tornado damage was in the |downwind/northeast facing wall of the home and one of the barns, |where debris splatter was observed. Because of heavy rain after |the passage of the storm, direct ground damage indicative of a |tornado in contact with the ground was inconclusive.

Hail, Clark

When
April 5, 5:54 PM EST to 5:57 PM EST
Where
Clark County, 1.06 mi W of Crystal Lakes
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.880, -84.040

Thunderstorm Wind, Clark

When
April 5, 5:55 PM EST to 6:00 PM EST
Where
Clark County, 0.53 mi W of Snyderville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.900, -83.930

Several large tree limbs were knocked down near Enon Road.

Tornado, Clark

When
April 5, 5:58 PM EST to 5:59 PM EST
Where
Clark County, 1.86 mi WNW of Rock Way to 1.77 mi WNW of Rock Way
Rating
EF0
Path length
0.11 mi
Path width
40 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
39.936, -83.914

Widespread wind damage was observed west of Springfield in the|Tecumseh Trails Subdivision and along North Tecumseh Road north|of New Carlisle Pike. Several homes in the Tecumseh Trails|subdivision sustained roof damage indicative of 75 to 80 mph |winds. However, all of the debris was scattered in a northerly to |northeasterly direction, with no ground based evidence of a |tornado apparent. There was no evidence of light mud nor debris |splatter in the downwind facing side of the homes. However, the |wind damage was significant, resulting in a large section of roof |removed from one home, with other homes in the area sustaining |smaller sections of roof damage. There was additional tree damage|along New Carlisle Pike, including damage to a fence caused by |damaged trees.

Where tornado damage was evident was further east along North |Tecumseh Road. Roof and siding damage was sustained by several |homes. One home had clear debris splatter on the north facing side|of the home, as well as splatter and damage on an eastward facing|porch. This strongly suggests winds traveling in an opposite |direction of the north to northeastward moving storm and provides |evidence of tornadic damage.

The storm traveling through this area of Clark County had|significant winds producing widespread tree and roof damage.|Nearly all of the damage surveyed was pretty clearly in a|northerly to northeasterly direction, indicating strong straight|line wind damage. Damage caused by the brief tornado touchdown |along North Tecumseh Road was similar in magnitude to the |strongest straight line wind damage nearby.

Through witness accounts, it is estimated that the tornado was on|the ground a very brief time, likely less than 1 minute.

Thunderstorm Wind, Clermont

When
April 5, 6:01 PM EST to 6:06 PM EST
Where
Clermont County, Williamsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.050, -84.050

Numerous trees were knocked down throughout the county, especially in the Williamsburg area.

Thunderstorm Wind, Clark

When
April 5, 6:03 PM EST to 6:08 PM EST
Where
Clark County, 0.69 mi S of Lawrenceville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.970, -83.870

There was scattered home damage throughout the neighborhood, including a shed flipped over and lawn furniture thrown around.

Thunderstorm Wind, Clark

When
April 5, 6:04 PM EST to 6:09 PM EST
Where
Clark County, 0.69 mi S of Lawrenceville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.970, -83.870

The public reported damage to a barn on Johnson Road.

Thunderstorm Wind, Brown

When
April 5, 6:06 PM EST to 6:11 PM EST
Where
Brown County, Mt Oreb
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.030, -83.920

Several branches were reported knocked down.

Hail, Brown

When
April 5, 6:07 PM EST to 6:10 PM EST
Where
Brown County, Mt Oreb
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.030, -83.920

The hail was covering the ground.

Thunderstorm Wind, Brown

When
April 5, 6:07 PM EST to 6:12 PM EST
Where
Brown County, Mt Oreb
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.030, -83.920

Numerous instances of tree damage were reported in the northern part of the county. Also, a roof of a trailer was blown off near East Main Street.

Thunderstorm Wind, Brown

When
April 5, 6:08 PM EST to 6:13 PM EST
Where
Brown County, 0.87 mi SE of Mt Oreb
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.020, -83.910

One large limb, six inches in diameter, was knocked down.

Thunderstorm Wind, Brown

When
April 5, 6:10 PM EST to 6:15 PM EST
Where
Brown County, 0.69 mi N of New Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.980, -83.900

Damage to a home, along with tree damage, was reported along Bingamon Road.

Thunderstorm Wind, Highland

When
April 5, 6:11 PM EST to 6:16 PM EST
Where
Highland County, Burford
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
39.080, -83.850

A trailer home on Beltz Road was completely destroyed by high winds.

Thunderstorm Wind, Brown

When
April 5, 6:12 PM EST to 6:17 PM EST
Where
Brown County, 0.87 mi SW of Mt Oreb
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
39.020, -83.930

A tree fell onto a roof of a home on Holiday Drive. Other trees were reported down in the vicinity.

Thunderstorm Wind, Highland

When
April 5, 6:12 PM EST to 6:17 PM EST
Where
Highland County, 0.54 mi W of Buford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.070, -83.860

A tree was knocked down on Greenbush Road.

Thunderstorm Wind, Highland

When
April 5, 6:12 PM EST to 6:17 PM EST
Where
Highland County, 0.87 mi NW of Burford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.090, -83.860

A tree was reported down on Beltz Road.

Thunderstorm Wind, Highland

When
April 5, 6:12 PM EST to 6:17 PM EST
Where
Highland County, 0.87 mi NW of Burford
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.090, -83.860

A propane tank was upended and a large limb was blown onto a house on Beltz Road.

Thunderstorm Wind, Highland

When
April 5, 6:15 PM EST to 6:20 PM EST
Where
Highland County, 1.48 mi NNE of Gath
Measured
70 kt (81 mph) estimated gust
Property damage
$45,000
Reported by
NWS Storm Survey
Coordinates
39.090, -83.810

At a farm property on New Market Road, a collection of grain bins was heavily damaged, with one bin pulled down completely.

Thunderstorm Wind, Highland

When
April 5, 6:15 PM EST to 6:20 PM EST
Where
Highland County, 1.38 mi N of Gath
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.090, -83.820

A garage was destroyed with metal blown straight out into a field on Hereford Rd. A large tree was split by the garage.

Thunderstorm Wind, Clinton

When
April 5, 6:27 PM EST to 6:30 PM EST
Where
Clinton County, 4.67 mi SSE of Jonesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.240, -83.790

Numerous shingles were peeled from the roof of a house.

Thunderstorm Wind, Highland

When
April 5, 6:29 PM EST to 6:34 PM EST
Where
Highland County, 2.14 mi SSE of Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.170, -83.610

A tree was knocked down along Green Road.

Thunderstorm Wind, Highland

When
April 5, 6:30 PM EST to 6:33 PM EST
Where
Highland County, 0.87 mi NE of Berrysville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.130, -83.560

A tree was knocked down near Berrysville Road.

Thunderstorm Wind, Ross

When
April 5, 6:53 PM EST to 6:57 PM EST
Where
Ross County, 3.49 mi SW of Lattasville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
39.310, -83.240

A branch was knocked down along Lower Twin Road.

Thunderstorm Wind, Delaware

When
April 5, 7:13 PM EST to 7:17 PM EST
Where
Delaware County, 1.38 mi N of Leonardsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.370, -82.980

Numerous trees were reported knocked down.

Thunderstorm Wind, Delaware

When
April 5, 7:13 PM EST to 7:18 PM EST
Where
Delaware County, 0.69 mi S of Ashley
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.390, -82.950

A piece of aluminum siding was pulled from a house facade and a boat on a trailer was pushed across the yard damaging a couple of cars.

Thunderstorm Wind, Pike

When
April 5, 7:19 PM EST to 7:24 PM EST
Where
Pike County, 3.62 mi NNE of Morgantown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.180, -83.180

Several trees were knocked down in the western part of the county, including on Davis Rd., Greenridge Rd. and along State Route 220.

Thunderstorm Wind, Pickaway

When
April 5, 7:32 PM EST to 7:36 PM EST
Where
Pickaway County, 0.87 mi NW of Stringtown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.510, -82.790

Several trees were knocked down in Saltcreek Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2017Every state in 2017This day in weather historyThe tornado archive for Ohio, 2017Warnings in Ohio, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 679150, 679142, 679151, 679152, 679264, 679296, 679267, 679285, 679143, 679144, 679145, 679286, 679287, 679268, 679148, 679146, 679270, 679149, 679271, 679272, 679273, 679274, 679147, 679275, 679276, 679277, 679278, 679279, 679280, 679281, 679315, 679282, 679283, 679295, 679289, 679288, 679290, 679293, 679294, 679292, and more.